Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 316, NWS Springfield, MO

October 13, 2012Douglas County, Ozark County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 13, 2012, 11:18 PM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2012, 11:18 PM CDT (04:18 UTC)
Expired
Oct 14, 2012, 12:15 AM CDT
In force
57 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Douglas County, MO, Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 5:57 PM CDTTornado WatchSPC6 hr
Oct 13, 10:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WUUS53 KSGF 140418
SVRSGF
MOC067-153-213-140515-
/O.NEW.KSGF.SV.W.0316.121014T0418Z-121014T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT SAT OCT 13 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  OZARK COUNTY IN SOUTHWEST MISSOURI...
  EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1215 AM CDT

* AT 1114 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 31 MILES NORTHWEST OF GAINESVILLE TO 27 MILES
  WEST OF GAINESVILLE TO 32 MILES WEST OF GAINESVILLE...AND MOVING
  EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  BAKERSFIELD...BRADLEYVILLE...BRIXEY...BROWNBRANCH...DORA...
  GAINESVILLE...GENTRYVILLE...HARDENVILLE...ISABELLA...LONG RUN...
  NOBLE...PONTIAC...PROTEM...ROCKBRIDGE...ROME...RUETER...SQUIRES...
  SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...THORNFIELD...UDALL...
  WASOLA...WILLHOIT AND ZANONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3681 9294 3681 9292 3681 9291 3687 9291
      3693 9210 3649 9213 3650 9303
TIME...MOT...LOC 0418Z 265DEG 32KT 3680 9289 3668 9287
          3651 9295

HAIL...<.75IN
WIND...60 MPH

$$

WISE
5 follow-up statements
628 
WWUS53 KSGF 140428
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 PM CDT SAT OCT 13 2012

MOC067-153-213-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-TANEY MO-
1128 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
TANEY...OZARK AND SOUTHERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...

AT 1123 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 27 MILES NORTHWEST OF GAINESVILLE TO 23 MILES
WEST OF GAINESVILLE TO 27 MILES WEST OF GAINESVILLE...AND MOVING EAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRADLEYVILLE...BRIXEY...BROWNBRANCH...DORA...
GAINESVILLE...GENTRYVILLE...HARDENVILLE...ISABELLA...LONG RUN...
NOBLE...PONTIAC...PROTEM...ROCKBRIDGE...ROME...RUETER...SQUIRES...
SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...THORNFIELD...UDALL...
WASOLA...WILLHOIT AND ZANONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3681 9294 3681 9292 3681 9291 3687 9291
      3693 9210 3649 9213 3650 9303
TIME...MOT...LOC 0428Z 265DEG 32KT 3682 9277 3669 9278
          3653 9285

HAIL...<.75IN
WIND...60 MPH

$$

WISE
658 
WWUS53 KSGF 140434
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT SAT OCT 13 2012

MOC213-140444-
/O.CAN.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
TANEY MO-
1134 PM CDT SAT OCT 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3688 9277 3689 9274 3693 9210 3649 9213
      3650 9277
TIME...MOT...LOC 0434Z 265DEG 32KT 3688 9265 3670 9271
          3656 9278

$$

MOC067-153-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1134 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OZARK AND
SOUTHERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...

AT 1132 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 23 MILES NORTHWEST OF GAINESVILLE TO 18 MILES
WEST OF GAINESVILLE TO 21 MILES WEST OF GAINESVILLE...AND MOVING EAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRIXEY...DORA...GAINESVILLE...GENTRYVILLE...
HARDENVILLE...ISABELLA...LONG RUN...NOBLE...PONTIAC...ROCKBRIDGE...
ROME...SQUIRES...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...
THORNFIELD...UDALL...WASOLA...WILLHOIT AND ZANONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3688 9277 3689 9274 3693 9210 3649 9213
      3650 9277
TIME...MOT...LOC 0434Z 265DEG 32KT 3688 9265 3670 9271
          3656 9278

HAIL...<.75IN
WIND...60 MPH

$$

WISE
221 
WWUS53 KSGF 140441
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CDT SAT OCT 13 2012

MOC067-153-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1141 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN OZARK
AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...

AT 1137 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CENTRAL DOUGLAS COUNTY TO NORTHWESTERN OZARK
COUNTY TO EXTREME WEST CENTRAL OZARK COUNTY...AND MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
BRIXEY...DORA...GENTRYVILLE...LONG RUN...NOBLE...ROCKBRIDGE...
SQUIRES...SYCAMORE...THORNFIELD...WASOLA...WILLHOIT AND ZANONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3661 9277 3689 9267 3693 9210 3664 9212
TIME...MOT...LOC 0441Z 265DEG 32KT 3688 9257 3678 9261
          3662 9270

HAIL...<.75IN
WIND...60 MPH

$$
604 
WWUS53 KSGF 140500
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CDT SUN OCT 14 2012

MOC067-153-140515-
/O.CON.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1200 AM CDT SUN OCT 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN OZARK
AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 1215 AM CDT...

AT 1155 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM CENTRAL DOUGLAS COUNTY TO CENTRAL OZARK 
COUNTY...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
BRIXEY...DORA...GENTRYVILLE...ROCKBRIDGE...SYCAMORE...WILLHOIT AND
ZANONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LAT...LON 3662 9262 3690 9248 3693 9210 3664 9212
TIME...MOT...LOC 0459Z 265DEG 32KT 3689 9238 3680 9242
          3664 9251

HAIL...<.75IN
WIND...60 MPH

$$

CRAMER
338 
WWUS53 KSGF 140511
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 AM CDT SUN OCT 14 2012

MOC067-153-140521-
/O.EXP.KSGF.SV.W.0316.000000T0000Z-121014T0515Z/
DOUGLAS MO-OZARK MO-
1211 AM CDT SUN OCT 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OZARK AND
SOUTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 1215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3662 9262 3690 9248 3693 9210 3664 9212
TIME...MOT...LOC 0511Z 265DEG 32KT 3690 9225 3681 9229
          3665 9238

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:14 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 13, 10:14 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 PM CDT SAT OCT 13 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THE QUASI LINEAR CONVECTIVE SYSTEM THAT IS NOW MOVING INTO THE
LAKE OF THE OZARKS REGION SHOULD CONTINUE TO SLOWLY WEAKEN AS IT
OUTRUNS BETTER INSTABILITY. GIVEN THAT THE QLCS EXTENDS BACK INTO
SOUTHWESTERN MISSOURI...THINK THE SEVERE THREAT WILL PERSIST INTO
SOUTH CENTRAL MISSOURI GIVEN THAT INSTABILITY IS GREATER DOWN
THERE.

MEANWHILE...STRONG UPPER LEVEL ENERGY IS NOW BEGINNING TO EJECT
OUT OF THE SOUTHERN PLAINS. STRONG ASCENT/MID LEVEL COOLING IS NOW
OVERSPREADING THE COLD FRONT JUST WEST OF THE INTERSTATE 35
CORRIDOR. THIS ASCENT WILL BEGIN TO OVERTAKE THE BACK EDGE OF THE
CURRENT CONVECTION IN THE NEXT 2 TO 4 HOURS. WE ARE THEREFORE
EXPECTING SOME REDEVELOPMENT OF CONVECTION RIGHT ALONG THE BACK
EDGE OF THE CURRENT CONVECTION ACROSS SOUTHEASTERN KANSAS AND
WESTERN MISSOURI.

ALL CONVECTION TONIGHT WILL CONTINUE TO HAVE A STRAIGHT LINE WIND
THREAT WITH ANY ESTABLISHED BOW STRUCTURES. ADDITIONALLY...LOW
LEVEL SHEAR WILL CONTINUE TO BE FAVORABLE FOR MESOVORTEX
DEVELOPMENT WITH ANY BOWS SURGING TO THE NORTHEAST.

FINALLY...WE WILL CONTINUE TO MONITOR THE HYDRO THREAT ACROSS
WESTERN MISSOURI GIVEN HEAVY RAINFALL FROM THE PAST COUPLE OF
DAYS. ANY ADDITIONAL TRAINING OF THUNDERSTORMS WILL LIKELY PRODUCE
FLASH FLOODING.

THE CURRENT SUITE OF PRODUCTS COVERS ALL OF THESE CONCERNS WELL.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 335 PM CDT SAT OCT 13 2012/

SHORT TERM (TONIGHT THROUGH TUESDAY)...

CURRENTLY...BROAD WARM SECTOR HAS OVERSPREAD THE REGION TODAY.
AN AXIS OF WARM ADVECTION SHOWERS AND THUNDERSTORMS EXTENDS FROM
NORTHEAST MISSOURI SOUTHWESTWARD...CLIPPING THE NORTHWESTERN THIRD
OF THE OUTLOOK AREA...AND HEADING INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS. MILD/WARM AND HUMID CONDITIONS HAVE BEEN OBSERVED
ACROSS THE REGION TODAY WITH TEMPERATURES AT THIS HOUR GENERALLY
IN THE UPPER 60S TO THE MIDDLE 70S. SOUTHERLY WINDS HAVE BEEN
BREEZY AT TIMES...WITH A FEW GUSTS AROUND 40 MPH AT JOPLIN THIS
AFTERNOON.

TONIGHT/EARLY SUNDAY...VERY COMPLEX FORECAST AND SOME QUESTIONS
STILL REMAIN REGARDING THE SCOPE AND SEVERITY OF THUNDERSTORMS FOR
THE AREA. HAVE GENERALLY FOLLOWED THE 12Z NAM/ECMWF FOR THE
SPECIFICS AS THE GFS IS MUCH TOO QUICK WITH MOVING THIS SYSTEM
THROUGH THE REGION. IN FACT THE MID LEVEL TROUGH OF INTEREST IS
JUST NOW MOVING INTO THE LEE OF THE CENTRAL ROCKIES WITH A DRY
LINE/COLD FRONT STRUCTURE OVER WESTERN KANSAS AND THE PANHANDLES
OF OKLAHOMA AND TEXAS. NEEDLESS TO SAY...THERE IS STILL SOME REAL
ESTATE FOR THIS STORM SYSTEM TO TRAVEL.

LARGE SCALE LIFT ANCHORED BY A COUPLED UPPER LEVEL JET STRUCTURE
HAS RESULTED IN A RATHER WIDESPREAD AREA OF SHOWERS AND
THUNDERSTORMS ACROSS THE PLAINS INTO THE MIDWEST SO FAR TODAY.
WILL HAVE TO CONTINUE TO WATCH HOW THIS ACTIVITY BEHAVES...IF IT
CAN PERSIST WELL INTO THE EVENING IT MAY HAVE AN AFFECT ON
EXPECTED INSTABILITY VALUES. OVER THE PAST HOUR OR TWO...
THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE DRY LINE/COLD FRONT
ACROSS WESTERN OKLAHOMA IN RESPONSE TO THE UPPER LEVEL TROUGH
PROGRESSING EAST. WILL NEED TO MAINTAIN A CLOSE EYE ON THE
ACTIVITY ALONG THE DRY LINE/COLD FRONT AS IT WILL LIKELY BE THE
ORIGINS OF A CONVECTIVE COMPLEX THAT WILL MOVE WEST TO EAST ACROSS
THE AREA LATER THIS EVENING AND OVERNIGHT.

EXPECTED SHEAR AND DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE REALLY
NO DIFFERENT FROM THE PAST FEW FORECASTS. DEEP LAYER SHEAR
SUPPORTS ORGANIZED THUNDERSTORMS AND LOW LEVEL SHEAR WILL INCREASE
THIS EVENING AS THE LOW LEVEL JET RAMPS UP. HOWEVER INSTABILITY
REMAINS THE BIGGEST QUESTION. THE BEST OPPORTUNITY FOR MIXED LAYER
CAPE AROUND/JUST ABOVE 1000 J/KG WILL BE ACROSS THE WESTERN THIRD
OF THE OUTLOOK AREA...WITH VALUES DECREASING WITH TIME AND TO THE
EAST (ROUGHLY 500 - 750 J/KG). WITH THE UPPER TROUGH TENDING TO
OVERTAKE THE SLOW MOVING SURFACE FRONT...SHEAR MAY MAINTAIN A
GOOD ENOUGH ANGLE TO THE SURFACE FRONT TO SUPPORT A MIXED MODE OF
THUNDERSTORM TYPES. AS THUNDERSTORMS OVER KANSAS AND OKLAHOMA
BECOME MORE ORGANIZED...CONGEAL AND DEVELOP A COLD POOL...THERE
WILL BE A TRANSITION TO A LINEAR MODE...HOWEVER WE CANNOT RULE OUT
A FEW EMBEDDED SUPERCELLS WITH IN THE LARGER LINE SEGMENTS. WILL
NEED TO KEEP A CLOSE EYE ON HOW MESOSCALE TRENDS CHANGE AS WELL AS
HOW THE CONVECTION TO OUR WEST EVOLVES WITH TIME.

THE END RESULT...NOT MUCH CHANGE IN THE EXPECTED IMPACTS. STRAIGHT
LINE WINDS ARE THE PRIMARY IMPACT. A FEW TORNADOES REMAIN
POSSIBLE...WITH THE BETTER OPPORTUNITY FOR AREAS NEAR THE MO/KS
STATE LINE. AT THIS TIME...TIMING FOR EXTREME SE KS AND W MO IS 7
PM TO 11 PM...FOR THE HIGHWAY 65 CORRIDOR 11 PM TO 4 AM...AND THE
EASTERN OZARKS AFTER 4 AM. WE CONTINUE TO EXPECT A GRADUAL
DECREASE IN INTENSITY OF THUNDERSTORMS OVERNIGHT...PARTICULARLY
OVER THE EASTERN OZARKS (WIND BEING THE MAIN RISK). SHOWERS WILL
LINGER ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA INTO SUNDAY
MORNING.

SUNDAY AFTERNOON THROUGH TUESDAY...GRADUAL CLEARING WILL OCCUR FROM
WEST TO EAST SUNDAY AFTERNOON AS THE UPPER LEVEL SYSTEM EXITS STAGE
EAST. MAIN CHANGE BEHIND THIS FRONT IS USHER IN A DRIER AIRMASS. IN
THE UPPER LEVELS...RIDGING WILL TAKE HOLD EARLY IN THE WEEK AND
TEMPERATURES WILL REMAIN AT/ABOVE AVERAGE.

GAGAN

LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

12Z SUITE OF MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR THE FIRST
HALF OF THE EXTENDED...WITH INCREASING SPREAD IN SOLUTIONS NOTED FOR
FRIDAY AND SATURDAY. UPPER PATTERN WILL TRANSITION TO NORTHWEST FLOW
DURING THE MIDWEEK TIME FRAME WITH A DISTURBANCE EXPECTED
WEDNESDAY/WEDNESDAY NIGHT. RUN TO RUN CONTINUITY WITH THIS
DISTURBANCE HAS BEEN PRETTY GOOD AND WILL MAINTAIN HIGH CHANCE POPS
FOR THIS FRONTAL PASSAGE. PATTERN THEN TRANSITIONS TO A POSITIVE PNA
STRUCTURE WITH RIDGING OVER THE WESTERN STATES AND TROUGHING OVER
THE EASTERN STATES. THERE IS DISAGREEMENT AMONG MODEL OUTPUT
REGARDING THE EXACT POSITION OF THIS TROUGH OVER THE EASTERN CONUS.
THE 00Z ECMWF INDICATES A CLOSED LOW LINGERING JUST EAST OF THE AREA
THROUGH SATURDAY...WHILE THE GFS/GEM/UKMET KEEP MORE OF AN OPEN WAVE
AND HAVE THE TROUGH SLOWLY BUT PROGRESSIVELY SHIFT TO THE EAST. THE
END RESULT IS WE WILL EXPERIENCE A COOLING TREND...JUST HOW LONG
COOLER TEMPS LINGER DEPENDS ON HOW QUICKLY THE UPPER TROUGH SHIFTS
TO THE EAST. FOR NOW...WILL TAKE A MIDDLE OF THE ROAD APPROACH AND
KEEP TEMPERATURES A FEW DEGREES BELOW AVERAGE FROM THURSDAY THROUGH
SATURDAY.

GAGAN

&&

.AVIATION...

A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH
THE REGION OVERNIGHT. MVFR IS EXPECTED TO PREVAIL...BUT BRIEF
PERIODS OF IFR WILL BE POSSIBLE WITH ANY STRONGER STORMS...ALONG
WITH STRONG AND GUSTY WINDS. OUTSIDE OF THUNDERSTORMS...LOW LEVEL
WIND SHEAR WILL ALSO PERSIST. BRISK AND GUSTY SOUTHERLY WINDS WILL
CONTINUE FOR MUCH OF TONIGHT BEFORE A PASSING COLD FRONT
SWITCHES WINDS TO THE WEST DURING THE PREDAWN HOURS. VFR
CONDITIONS ARE THEN EXPECTED ONCE WE GET INTO SUNDAY MORNING.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 13, 10:44 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CDT SAT OCT 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1044 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST
  ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI THROUGH THE EARLY
  OVERNIGHT HOURS. MEANWHILE...A LARGE AREA OF RAIN WITH
  EMBEDDED THUNDERSTORMS WILL CONTINUE TO IMPACT THE
  REMAINDER OF THE MISSOURI OZARKS AND PARTS OF SOUTHEASTERN
  KANSAS THROUGH 1 AM. THE BACK EDGE OF THIS PRECIPITATION
  WILL THEN BEGIN TO SHIFT EAST ACROSS THE OUTLOOK AREA
  OVERNIGHT. WIND GUSTS OVER 60 MPH WILL REMAIN POSSIBLE WITH
  ANY LINE SEGMENTS WHICH BOW TOWARDS THE NORTHEAST. THERE
  WILL ALSO BE A LIMITED RISK FOR A BRIEF AND WEAK TORNADO
  WITH ANY OF THESE BOWING LINE SEGMENTS.

  THE RISK FOR FLASH FLOODING WILL ALSO PERSIST FOR MUCH OF
  THE NIGHT GENERALLY ALONG AND WEST OF THE INTERSTATE 44
  CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THUNDERSTORMS WILL BE POSSIBLE NEXT WEDNESDAY...SEVERE STORMS
  ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THROUGH 4 AM ACROSS THE
  OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Oct 13, 8:38 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SAT OCT 13 2012

MOZ067-068-078-079-140215-
CEDAR MO-HICKORY MO-POLK MO-ST. CLAIR MO-
838 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHEASTERN
CEDAR...SOUTHEASTERN ST. CLAIR AND SOUTHERN HICKORY COUNTIES UNTIL
915 PM CDT...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
HUMANSVILLE TO DUNNEGAN TO MASTERS...MOVING EAST AT 55 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3793 9318 3773 9319 3773 9318 3756 9318
      3755 9362 3757 9362 3757 9371 3758 9372
      3771 9367 3793 9364
TIME...MOT...LOC 0139Z 271DEG 50KT 3784 9352 3771 9354
          3757 9361

WISE
Local storm report, Oct 13, 8:48 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     REPUBLIC                37.12N 93.48W
10/13/2012  E60 MPH          GREENE             MO   TRAINED SPOTTER

            GUSTS ON THE WEST SIDE OF REPUBLIC.

&&

MSUTTON
Special weather statement, Oct 13, 9:10 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT SAT OCT 13 2012

MOZ069-080-081-140315-
CAMDEN MO-LACLEDE MO-DALLAS MO-
910 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...DALLAS AND LACLEDE
COUNTIES UNTIL 1015 PM CDT...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
URBANA TO URBANA TO 10 MILES SOUTHWEST OF LOUISBURG...MOVING EAST AT
50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3807 9257 3805 9253 3802 9251 3802 9241
      3771 9241 3764 9225 3757 9225 3757 9317
      3773 9318 3773 9319 3790 9318 3791 9308
      3809 9306 3809 9257
TIME...MOT...LOC 0210Z 270DEG 42KT 3800 9314 3785 9315
          3766 9324

WISE
Special weather statement, Oct 13, 9:53 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT SAT OCT 13 2012

KSZ101-MOZ077-088-093-140345-
CHEROKEE KS-BARTON MO-JASPER MO-NEWTON MO-
953 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NORTHWESTERN NEWTON...
SOUTHEASTERN BARTON AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1045 PM
CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEUTRAL TO BAXTER
SPRINGS TO 12 MILES SOUTH OF BAXTER SPRINGS...MOVING NORTHEAST AT 50
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN JASPER...NORTHWESTERN NEWTON...SOUTHEASTERN BARTON AND
SOUTHEASTERN CHEROKEE COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3716 9497 3758 9408 3729 9408 3729 9405
      3716 9406 3692 9462 3700 9463 3699 9482
TIME...MOT...LOC 0253Z 238DEG 51KT 3712 9479 3703 9470
          3689 9476

WISE
Local storm report, Oct 13, 10:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FLASH FLOOD      2 ENE BATTLEFIELD       37.13N 93.33W
10/13/2012                   GREENE             MO   LAW ENFORCEMENT

            WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF SCENIC
            AND CARDINAL EIGHT INCHES IN DEPTH.

&&

AFOSTER
Local storm report, Oct 13, 11:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     3 ESE HALLTOWN          37.17N 93.57W
10/13/2012                   GREENE             MO   AMATEUR RADIO

            SMALL SHED AND TWO GREENHOUSES DESTROYED.

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:05 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon55 min
Oct 13, 7:08 PM CDTSevere Thunderstorm WarningSGFJasper, Newton52 min
Oct 13, 7:52 PM CDTSevere Thunderstorm WarningSGFCedar, Dade53 min
Oct 13, 7:55 PM CDTSpecial Weather StatementSGFLawrence50 min
Oct 13, 8:12 PM CDTSevere Thunderstorm WarningSGFLawrence33 min
Oct 13, 8:19 PM CDTTornado WarningSGFLawrence26 min
Oct 13, 8:27 PM CDTSevere Thunderstorm WarningSGFChristian, Dade, Greene, Polk48 min
Oct 13, 8:38 PM CDTSpecial Weather StatementSGFPolk37 min
Oct 13, 8:43 PM CDTTornado WarningSGFGreene32 min
Oct 13, 9:03 PM CDTSevere Thunderstorm WarningSGFDallas, Webster42 min
Oct 13, 9:10 PM CDTSpecial Weather StatementSGFCamden, Dallas, Laclede65 min
Oct 13, 9:24 PM CDTAreal Flood AdvisorySGFMcDonald, Newton5 hr
Oct 13, 9:39 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright25 min
Oct 13, 9:53 PM CDTSpecial Weather StatementSGFJasper52 min
Oct 13, 9:55 PM CDTSevere Thunderstorm WarningSGFBarry33 min
Oct 13, 10:16 PM CDTFlash Flood WarningSGFGreene6 hr
Oct 13, 10:16 PM CDTSevere Thunderstorm WarningSGFStone29 min
Oct 13, 10:41 PM CDTFlash Flood WarningSGFWebster5 hr
Oct 14, 3:56 AM CDTAreal Flood WarningSGFGreene, Webster9 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.